Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 30, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jul 9, 2016, 4:19 AM EDT. It took effect at Jul 9, 2016, 10:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2016, 4:19 AM EDT (08:19 UTC)
- In effect from
- Jul 9, 2016, 10:00 AM EDT
- Expired
- Jul 9, 2016, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
518 WHUS71 KCLE 090819 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 419 AM EDT SAT JUL 9 2016 LEZ146>149-091630- /O.NEW.KCLE.SC.Y.0030.160709T1400Z-160710T0200Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 419 AM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING. * WINDS...WEST AT 10 TO 20 KNOTS * WAVES/SEAS...BUILDING TO 3 TO 5 FEET. WAVES WILL GRADUALLY SUBSIDE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
3 follow-up statements
126 WHUS71 KCLE 091355 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 955 AM EDT SAT JUL 9 2016 ...A STRONG COLD FRONT WILL PUSH ACROSS THE LAKE TODAY... LEZ146>149-092200- /O.CON.KCLE.SC.Y.0030.160709T1400Z-160710T0200Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 955 AM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...WEST AT 10 TO 20 KNOTS * WAVES/SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
534 WHUS71 KCLE 091935 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 335 PM EDT SAT JUL 9 2016 LEZ146>149-100200- /O.CON.KCLE.SC.Y.0030.000000T0000Z-160710T0200Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 335 PM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...WEST TO NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES/SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT. && $$
374 WHUS71 KCLE 100209 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1009 PM EDT SAT JUL 9 2016 LEZ146>149-100315- /O.EXP.KCLE.SC.Y.0030.000000T0000Z-160710T0200Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1009 PM EDT SAT JUL 9 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... NORTHWEST WINDS 10 TO 20 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS OVERNIGHT. WAVES OF 2 TO 4 FEET WILL SUBSIDE TO 1 TO 3 FEET. SMALL CRAFT OPERATORS SHOULD USE CAUTION EARLY TONIGHT FOR LOCALLY HIGHER WAVES. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 9, 3:49 AM EDT, 30 minutes earlier.
Area forecast discussion, Jul 9, 3:49 AM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
349 AM EDT SAT JUL 9 2016
.SYNOPSIS...
Low pressure over Southeast Ontario will continue moving east into
New England today while high pressure builds in from the west. The
high will remain over the Ohio valley and Lower Great Lakes Sunday
and Monday before moving east to New England on Tuesday.
&&
.NEAR TERM /THROUGH TODAY/...
Drier cooler and more stable air is moving into the area front the
northwest behind a cold front now east of the area. There is a
concern however that as the upper trough drops across the eastern
lakes today, enough destabilization could occur with daytime
heating to allow showers to develop, mainly northeast quarter
where returning moisture with the upper trough will be best.
Chances are low but will have a 20/30 pop for the potential.
Otherwise cu rule suggests enough low level moisture will remain
to allow a good crop of afternoon cu to develop. Still, expect
enough mixing for some sun so will have pc/ps skies in forecast.
Temps lower than yday, roughly 75 to 80.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
Building high pressure both at the surface and aloft will dominate
Sunday through Monday. Expecting clear to pc skies and no rain.
Temperatures will be slowly moderating, warming into the lower to
mid 80s by Monday. Tuesday heat returns as the high drifts east
and a southerly flow sets up. The gfs has 850mb temps reaching
+20c which supports upper 80s to around 90. The GFS is also
showing afternoon li's dropping to -7 to -8 in the west. Concerned
about convection getting into the west. Dont think there will be
enough moisture in place however will have chance pops in the west
Tuesday night for activity spilling into the area.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
Long term forecast looks fairly wet and active beginning on
Wednesday with an upper level trough and associated surface low
pressure over the Upper Midwest. This low will extend a cold front
through the region by Friday but will bring the potential for shower
and thunderstorms on Wednesday and Thursday with temperatures a bit
above average and dew points well into the 60s. The surface low and
cold front move off to the east on Friday but some residual moisture
will remain in the region so a slight chance pop seems fair but can
certainly see Friday remaining dry as some upper level ridging tries
to set up behind the upper trough from Wed/Thur. A new shortwave
trough looks to dig in for Saturday and could probably bring another
round of inclement weather, have a slight chance to low chance pop
for now as models are in some disagreement on the evolution of the
trough. Temperatures look to be around climatology for Friday and
Saturday in the low 80s.
&&
.AVIATION /06Z Saturday THROUGH Wednesday/...
Showers and thunderstorms ahead of a cold front have moved east
through the TAF sites early Saturday morning, while the cold front
itself still lingers bisecting the state of Ohio as of 2am
Saturday morning. Most of the TAFs sites received some dose of
rain with the Friday night convection and areas of MVFR fog will
likely develop before daybreak Saturday, most likely at the usual
suspects of KTOL/KMFD/KCAK/KYNG. Thinking that this layer will
then lift late morning into a broken MVFR to low-VFR deck of
clouds for Saturday. A secondary cold front is then progged to
move across the region on Saturday and there could be some
scattered rain for NE Ohio and NW PA... left in the prob30 groups
that I inherited for now but can see the TAF sites remaining
relatively dry for Saturday. Winds will shift to the west and then
northwest with the cold front Saturday and winds could be gusty
with a gust to 20 knots possible at all TAF sites. Winds and
clouds will diminish after sunset TAF and VFR should settle in for
Saturday night into Sunday.
Outlook...Areas of non-VFR possible on Wed with showers and
thunderstorms.
&&
.MARINE...
A cold front has moved east of the area Saturday morning and winds
will begin from the southwest before eventually shifting to the west
and then northwest throughout the day on Saturday. Winds will start
at around 10 knots but will increase to 10 to 20 knots Saturday
afternoon with an occasional gust to 25 knots. Waves will start 1 to
3 feet but will build to 3 to 5 feet on Saturday and a small craft
advisory has been issued for the eastern half of the lake. Winds
will continue to shift to the north for Sunday with both winds and
waves subsiding as high pressure builds in and winds will then be
light and variable to start the work week as high pressure settles
in.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement from 10 AM EDT this morning through
this evening for OHZ011-012-089.
PA...Beach Hazards Statement from 10 AM EDT this morning through
this evening for PAZ001.
MARINE...Small Craft Advisory from 10 AM this morning to 10 PM EDT this
evening for LEZ146>149.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...Sefcovic
AVIATION...Sefcovic
MARINE...SefcovicHazardous weather outlook, Jul 8, 11:00 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1100 PM EDT FRI JUL 8 2016 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-100300- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 1100 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 11:06 PM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1106 PM EDT FRI JUL 8 2016 OHZ010-011-020-021-090345- SUMMIT-LORAIN-MEDINA-CUYAHOGA- 1106 PM EDT FRI JUL 8 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SUMMIT...SOUTH CENTRAL CUYAHOGA...MEDINA AND EAST CENTRAL LORAIN COUNTIES... AT 1105 PM EDT...A STRONG THUNDERSTORM WAS NEAR BRUNSWICK...OR 7 MILES NORTHWEST OF MEDINA...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MEDINA...CUYAHOGA FALLS...STRONGSVILLE...BRUNSWICK... NORTH ROYALTON...WADSWORTH...GRAFTON...CHIPPEWA LAKE... BROADVIEW HEIGHTS...BRECKSVILLE...NORTON...HINCKLEY...FAIRLAWN... RICHFIELD...BOSTON HEIGHTS...PENINSULA...VALLEY CITY... EATON ESTATES AND BRIARWOOD BEACH. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4120 8213 4134 8198 4125 8150 4098 8174 TIME...MOT...LOC 0305Z 290DEG 24KT 4123 8193 OUDEMAN
Local storm report, Jul 8, 11:36 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1136 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM HAIL 6 E MEDINA 41.15N 81.76W
07/08/2016 M0.88 INCH MEDINA OH TRAINED SPOTTER
HAIL UP TO NICKEL SIZE IN GRANGER TOWNSHIP NEAR THE
INTERSECTION OF GRANGER AND BEACHLER ROADS.
&&
SEFCOVICLocal storm report, Jul 9, 12:22 AM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1222 AM EDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND GST 3 N CATAWBA ISLAND 41.63N 82.84W
07/08/2016 M40.00 MPH OTTAWA OH C-MAN STATION
WIND GUST OF 35 KNOTS AT THE SOUTH BASS ISLAND C-MAN
STATION.
0915 PM TSTM WND GST 3 N CATAWBA ISLAND 41.63N 82.84W
07/08/2016 M53.00 MPH OTTAWA OH C-MAN STATION
WIND GUST OF 46 KNOTS AT THE SOUTH BASS ISLAND C-MAN
STATION.
1046 PM TSTM WND GST 3 N ASHTABULA 41.92N 80.80W
07/08/2016 M43.00 MPH LEZ148 OH OFFICIAL NWS OBS
WIND GUST TO 37 KNOTS AT ASHTABULA LIGHTHOUSE MARINE
OBSERVATION SITE.
&&
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:14 PM EDT | Special Marine Warning | CLE | 91 min | |
| Jul 8, 9:39 PM EDT | Special Marine Warning | CLE | 96 min | |
| Jul 8, 11:06 PM EDT | Special Weather Statement | CLE | Medina | 39 min |
| Jul 8, 11:26 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit, Wayne | 36 min |
| Jul 9, 4:19 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Lake | 18 hr |
| Jul 8, 10:02 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 58 min |
| Jul 8, 11:49 PM EDT | Areal Flood Advisory | CLE | Erie | 3 hr |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.